Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 46, NWS Bismarck, ND

June 10, 2012Dickey County, LaMoure County, McIntosh County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 10, 2012, 2:22 AM CDT for Dickey County, LaMoure County, McIntosh County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2012, 2:22 AM CDT (07:22 UTC)
Expired
Jun 10, 2012, 3:15 AM CDT
In force
53 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dickey County, ND, LaMoure County, ND, McIntosh County, ND

The radar

The Aberdeen radar (KABR), 94 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 1:07 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2012-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2012-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-320 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WUUS53 KBIS 100722
SVRBIS
NDC021-045-051-100815-
/O.NEW.KBIS.SV.W.0046.120610T0722Z-120610T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
222 AM CDT SUN JUN 10 2012

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA
  SOUTHWESTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA
  EASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 315 AM CDT

* AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM VENTURIA TO 5 MILES SOUTH OF LONG LAKE TO 27 MILES SOUTH OF
  LONG LAKE...AND MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL MAY
  ALSO ACCOMPANY THESE DAMAGING WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4629 9914 4628 9905 4634 9904 4657 9862
      4631 9817 4593 9804 4594 9975
TIME...MOT...LOC 0721Z 234DEG 45KT 4600 9953 4581 9918
          4550 9908
WIND...HAIL 60MPH 0.75IN

$$

TM
2 follow-up statements
427 
WWUS53 KBIS 100747
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
247 AM CDT SUN JUN 10 2012

NDC021-045-051-100815-
/O.CON.KBIS.SV.W.0046.000000T0000Z-120610T0815Z/
DICKEY ND-LAMOURE ND-MCINTOSH ND-
247 AM CDT SUN JUN 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MCINTOSH...SOUTHWESTERN LAMOURE AND DICKEY COUNTIES UNTIL 315 AM
CDT...

AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES SOUTHEAST OF LEHR TO SPRING CREEK COLONY TO 17 MILES
SOUTH OF SPRING CREEK COLONY...MOVING NORTHEAST AT 50 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MERRICOURT AND KULM AROUND 300 AM CDT.
  MONANGO AND ELLENDALE AROUND 305 AM CDT.
  FULLERTON AND EDGELEY AROUND 310 AM CDT.
  BERLIN AROUND 315 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4607 9954 4629 9915 4628 9905 4634 9904
      4657 9862 4631 9817 4594 9805 4593 9840
      4594 9936
TIME...MOT...LOC 0746Z 234DEG 45KT 4620 9916 4600 9884
          4569 9877
WIND...HAIL 60MPH 0.75IN

$$

TM
320 
WWUS53 KBIS 100813
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
313 AM CDT SUN JUN 10 2012

NDC021-045-051-100823-
/O.EXP.KBIS.SV.W.0046.000000T0000Z-120610T0815Z/
DICKEY ND-LAMOURE ND-MCINTOSH ND-
313 AM CDT SUN JUN 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCINTOSH...
SOUTHWESTERN LAMOURE AND DICKEY COUNTIES WILL EXPIRE AT 315 AM
CDT/215 AM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4607 9954 4629 9915 4628 9905 4634 9904
      4657 9862 4631 9817 4594 9805 4593 9840
      4594 9936
TIME...MOT...LOC 0813Z 234DEG 45KT 4640 9876 4619 9844
          4588 9838

$$

TM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:05 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 10, 1:05 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
105 AM CDT SUN JUN 10 2012

.DISCUSSION...

UPDATE FOR SEVERE THUNDERSTORM WATCH FOR 3 COUNTIES SOUTH OF
JAMESTOWN...NAMELY LAMOURE...MCINTOSH...AND DICKEY COUNTIES UNTIL 8
AM CDT.

THUNDERSTORMS THAT DEVELOPED OVER WESTERN SOUTH DAKOTA LATE SATURDAY
EVENING CONTINUED TO DEVELOP NORTHEASTWARD ALONG A LINE OF HIGHER
MID-LEVEL LAPSE RATES. THE WATCH IS EAST OF THIS AREA BECAUSE THE
SEVERE WEATHER IN SOUTH DAKOTA IS PROJECTED TO MOVE NORTHEAST
TOWARDS THE WATCH AREA. THE LINE OF STORMS FROM SIOUX TO
BURLEIGH/KIDDER WAS NOT EXPECTED TO BECOME SEVERE.

&&

.AVIATION...10/06Z ISSUANCE...
STRONGER THUNDERSTORMS NOW EXPECTED TO IMPACT KBIS/KJMS DURING THE
OVERNIGHT HOURS...AND HAVE INCLUDED A TEMPO GROUP FOR 2SM TSRA. WILL
HAVE TO MONITOR TRENDS FOR ENHANCED HAIL/WIND POTENTIAL AT THOSE
LOCATIONS. SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS ALSO
EXPECTED TO CONTINUE FOR AT LEAST SEVERAL HOURS AT KDIK/KMOT. THERE
MAY BE SOME INSTABILITY SHOWERS SUNDAY AFTERNOON BUT WITH ISOLD
NATURE WILL NOT MENTION IN TAFS AT THIS TIME.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION...JV
AVIATION...RK
Hazardous weather outlook, Jun 10, 12:33 AM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1233 AM CDT SUN JUN 10 2012

NDZ025-035>037-045>048-050-051-101100-
FOSTER-BURLEIGH-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
1233 AM CDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THE
OVERNIGHT HOURS. SOME SEVERE STORMS ARE POSSIBLE...ESPECIALLY EAST
OF HIGHWAY 83 AND SOUTH OF INTERSTATE 94. ISOLATED VERY LARGE HAIL
OVER GOLFBALL SIZE AND ISOLATED WIND GUSTS OVER 70 MPH WILL BE THE
MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY.
THUNDERSTORMS WILL ALSO BE POSSIBLE BEGINNING TUESDAY...AND
PERSISTING EACH DAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT INTO EARLY SUNDAY MORNING.

NDZ001>005-009>013-017>023-031>034-040>044-101100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-
1233 AM CDT SUN JUN 10 2012 /1133 PM MDT SAT JUN 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT. A FEW
STORMS COULD PRODUCE SMALL HAIL...BUT ARE EXPECTED TO REMAIN UNDER
SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY. THUNDERSTORMS
WILL ALSO BE POSSIBLE BEGINNING TUESDAY...AND PERSISTING EACH DAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RK

In the hours before

Special weather statement, Jun 10, 12:56 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1256 AM CDT SUN JUN 10 2012

NDZ035-036-100630-
BURLEIGH-KIDDER-
1256 AM CDT SUN JUN 10 2012

...SPECIAL WEATHER STATEMENT...

AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN BURLEIGH COUNTY...MOVING
NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF
MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  STEELE...             DAWSON...             HORSEHEAD LAKE...
  TUTTLE...             ROBINSON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

TM

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:38 AM CDTAreal Flood AdvisoryBISSioux6 hr
Jun 10, 4:09 AM CDTWind AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more38 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.